Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 14, 2006, 5:09 PM EDT for Aroostook County, Maine. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2006, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 14, 2006, 6:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:01 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 14, 4:01 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 401 PM EDT FRI JUL 14 2006 .SYNOPSIS...A WEAK COLD FRONT WILL CROSS THE STATE FROM NORTH TO SOUTH TONIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS...PRIMARILY ACROSS WESTERN...CENTRAL AND DOWNEAST SECTIONS. THE FRONT WILL THEN MOVE BACK THROUGH THE STATE AS A WARM FRONT ON SATURDAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS PRIMARILY ACROSS THE NORTH. THE FRONT WILL MOVE NORTH OF THE STATE SATURDAY NIGHT ALLOWING FOR A HOT AND MUGGY SUNDAY. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... A BOUNDARY HAS SLIPPED DOWN ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA ATTM. THE BOUNDARY IS VERY EVIDENT IN THE SFC DEW POINTS. DEW POINTS BEHIND THIS BOUNDARY NEAR 50 WITH LOW TO MID 60S AHEAD OF IT. KCBW 88D IS SHOWING SOME SCT SHOWERS AND TSTMS ACROSS NEW BRUNSWICK WHERE THE AIR IS MORE UNSTABLE. THERE COULD ALSO BE SOME ISOLATED SHOWERS OR TSTMS AS THE BOUNDARY SINKS SOUTH THE REST OF THE AFTN AND INTO THIS EVENING. REFERENCED AN ISOLATED SHOWERS OR TSTM INTO THIS EVENING MAINLY ACROSS THE CTRL AND DOWNEAST ZONES. OTHERWISE THE ACTIVITY SHOULD DIMINISH WITH LOSS OF HEATING THIS EVENING. THE BOUNDARY WILL STALL OUT ACROSS THE CENTRAL PORTION OF THE CWA TONIGHT. BOUNDARY WILL THEN LIFT BACK TO THE NORTHEAST LATER SATURDAY. COMBINATION OF SURFACE BOUNDARY AND S/WV MOVING ACROSS FROM THE WEST WILL BRING THE CHANCE FOR SOME SHOWERS AND TSTMS TO NORTHERN AND CENTRAL ZONES SATURDAY AFTN AND EVENING. A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE NW LATE IN THE DAY. ONLY SHOWED SLIGHT CHC POPS IN THE GRIDDED FORECAST FOR SUNDAY. LOOKS AS IF THERE WILL BE A BETTER CHANCE FOR SOME SHOWERS AND TSTMS LATER SUNDAY NIGHT AS THE FRONT APPROACHES. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS MENTIONED YESTERDAY A FAST FLOW ALOFT WILL ALLOW A SERIES OF CDFNTS TO ZIP ACROSS OUR FORECAST AREA (FA) EARLY IN THIS PART OF THE FORECAST CYCLE. WE WILL CONTINUE TO CARRY CHC SHWRS AND TSTMS MONDAY AND TUESDAY IN THIS RATHER SOUPY AIRMASS. THERE APPEARS TO BE A POTENTIAL BREAK AT MIDWEEK...AS A LARGE AREA OF HIGH PRESSURE FOLLOWS INTO NRN NEW ENGLAND. AS A RESULT WE WILL KEEP MUCH OF WEDNESDAY DRY. A REDEVELOPING SWLY SFC FLOW THURSDAY AND FRIDAY SIGNALS A RETURN OF LOW LEVEL MOISTURE AND OUR NEXT CHANCE OF SHWRS AND TSTMS. TEMPS STILL RUNNING ON THE WARM SIDE VIA MOS GUIDE...AND WILL FOLLOW THIS TREND FOR UPCOMING FCST. ONLY DIFFERENCE NOTED IS BY MID WEEK OR SO...TEMPS TO COME DOWN A NOTCH OR TWO. && .AVIATION... GENERAL VFR CONDITIONS EXPECTED THIS FCST CYCLE...EXCEPT FOR LCLY REDUCED CIGS AND VSBYS IN ISO TSTMS THIS EVNG ACRS THE SOUTH. IN ADDITION...PATCHY FOG OVERNIGHT MAY REDUCE VSBYS PARTICULARLY AT BANGOR. && .MARINE... SHORT TERM: NO HEADLINES EXPECTED IN THE SHORT TERM. IN THE LONGER TERM...WE HAVE THROTTLED BACK ON THE WINDS AND SEAS FORECAST BY THE GFS...AND FOLLOWED MORE OF A BLEND WITH HPC. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...DUDA LONG TERM/MARINE...STUREY AVIATION...STUREY
Hazardous weather outlook, Jul 14, 3:49 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 349 AM EDT FRI JUL 14 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-151100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 349 AM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT A WEAK BACKDOOR COLD FRONT FROM EASTERN QUEBEC IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS ACROSS WESTERN...CENTRAL AND DOWNEAST PORTIONS OF THE REGION THIS AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS AND HAIL...PERHAPS REACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT THAT BACKED INTO THE REGION ON FRIDAY WILL SLOWLY RETURN EASTWARD WITH A PUSH OF HUMID TROPICAL AIR ON SATURDAY... RESULTING IN ADDITIONAL AFTERNOON AND EVENING SCATTERED THUNDERSTORMS...MAINLY ACROSS NORTHERN AND CENTRAL PORTIONS OF THE REGION...A FEW WITH STRONG WINDS AND HAIL...POSSIBLY REACHING SEVERE LIMITS. SCATTERED STRONG AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SUNDAY AND MONDAY AS THE REGION REMAIN IN WARM HUMID AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING FOR THE NEXT FEW DAYS. VJN
In the hours before
Special weather statement, Jul 14, 4:07 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT FRI JUL 14 2006
MEZ001-004-142100-
AROOSTOOK AND PISCATAQUIS COUNTIES...
407 PM EDT FRI JUL 14 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PISCATAQUIS
COUNTIES...
AT 403 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL...HEAVY RAIN AND GUSTY WINDS 7 MILES WEST OF NINE-MILE
BRIDGE. THE STORM WAS MOVING SOUTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 500 PM EDT INCLUDE...
NINE-MILE BRIDGE... CLAYTON LAKE... CHURCHILL DAM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4681 6989 4666 7003 4623 6935 4655 6910
STUREYThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:07 PM EDT | Special Weather Statement | CAR | 53 min | |
| Jul 14, 4:54 PM EDT | Flash Flood Warning | CAR | Aroostook, Piscataquis | 96 min |
| Jul 14, 5:40 PM EDT | Special Weather Statement | CAR | Piscataquis | 60 min |
| Jul 14, 6:26 PM EDT | Flash Flood Warning | CAR | Aroostook, Piscataquis | 3 hr |
| Jul 14, 6:53 PM EDT | Special Weather Statement | CAR | 57 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.